Chest pains : I’m having little chest... - Cholesterol Support

Cholesterol Support

9,068 members2,560 posts

Chest pains

Gizmo14 profile image

I’m having little chest pains.GTN spray takes the pains away for a short time but coming back more frequently. Should I consult doctor to up my medication thanks

13 Replies

Chest pain may not be because of cholesterol. You should, as you mentioned, consult with your doctor to rule out any other cardio issues.

Yes. I think you should.

Are you on a Statin Medication?

Gizmo14 profile image
Gizmo14 in reply to sluggerpk

Hi yes I am, I take an 80 mg tablet per night

Gizmo14 profile image
Gizmo14 in reply to sluggerpk

Yes I am, been on them for about 6 year now

sluggerpk profile image
sluggerpk in reply to Gizmo14

I was on a Statin for a while. Never again though. I was having chest pains also. I had a lot of tests done and my heart was perfect. I spoke to a Pharmacist and she evaluated all my medications. Said it was the Statin medication. It can cause muscle pain. The heart is a muscle. So it could be from the medication. Look up the side effects.

Gizmo14 profile image
Gizmo14 in reply to sluggerpk

Nice one mate, thanks for the information, I will have a word with the pharmacist

sluggerpk profile image
sluggerpk in reply to Gizmo14

My Dad use to say that Pharmacists know a lot more about medications than Doctors. Please let me know what you find out. Thank you.

Gizmo14 profile image
Gizmo14 in reply to sluggerpk

Yes will do thanks

Hi,

Chest pain can be for many reasons. A fully qualified doctor is the best person to check this out? Do you have emergency department at your local hospital, may be a trip there?

Gizmo14 profile image
Gizmo14 in reply to sandybrown

You maybe right. But I don’t think the pains are at the level yet to go to hospital. I bet the pains would go while sat in A&E though

sandybrown profile image
sandybrown in reply to Gizmo14

Hi,

Thank you for your response. I had a look at your earlier posts.

All related to your heart, may be Doctor can help you!!

There are many causes of chest pain, so I'd try not to worry because that won't help. However, chest pain that is eased by GTN spray may well be angina. It would be worth a conversation with your doctor about it.

Don't be worried about using GTN. It has very few downsides and some people actually use it as a preventative if they plan to undertake an activity that could bring on angina pains.

You may also like...